What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 29, 5:42 PM EST, 52 minutes earlier.
Area forecast discussion, Apr 29, 5:42 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 PM EDT Wed Apr 29 2020
.AVIATION...
[Through 00Z Friday]
SHRA/TSRA are ongoing across the center portions of our CWA from
ABY southward to ECP and just west of TLH. Also, another line is
developing across central and southern Alabama. Both of these area
will move eastward so the threat of rain will continue through the
evening hours. Short term models have the area moving through TLH
around 4Z and through VLD around 7Z. A return to VFR is expected
Thursday with gusty late morning and afternoon westerly winds.
&&
.PREV DISCUSSION [304 PM EDT]...
.NEAR TERM [Through Thursday]...
Cold front will enter our western areas this evening and push
through the Big Bend before dawn. Showers and storms are
developing over the western half of our CWA with nothing severe to
this point at 3PM ET. The atmosphere has been slow to destabilize
despite the amount of sun this morning/early afternoon. The storm
prediction center reduced the threat for severe storms to
marginal (1 of 5); thus removing the slight risk for the area.
Strong to locally damaging winds and an isolated tornado is still
possible but the probability has lowered since this morning.
However, there is a wake low that is causing strong winds across
the Gulf waters south of Mobile and the adjacent coastal areas of
southern Alabama. This bears watching as it moves eastward that
could cause 40-50 MPH as that tight gradient moves into our Gulf
waters. These wind speeds could down a few trees if fully
realized.
.SHORT TERM [Thursday night through Friday night]...
Surface high pressure will slide across the Gulf waters this
period with northwest winds Thursday night becoming westerly
Friday and Friday night. In the wake of the upper low departing,
dry northwest flow will be in place. Highs Friday will be around
80 degrees. Lows each night will bottom in in the low to mid 50s.
.LONG TERM [Saturday Through Wednesday]...
Northwest flow will become fairly zonal late in the weekend as
surface high pressure elongates across the eastern Gulf and
western Atlantic. This will keep surface winds southwesterly and
building heights will keep systems to the north until Wednesday
when the next frontal passage is possible. Increasing thickness
values will lead to a warmup into the upper 80s Saturday and into
the 90s Sunday through Wednesday. The next appreciable chance for
rain will come Wednesday if the frontal system moves through.
Still a lot of uncertainty that far out.
.MARINE...
A cold front with showers and storms will move across the coastal
waters tonight. Small craft should exercise caution behind the
front with winds decreasing Thursday night. Afterwards, marine
conditions will become favorable through the weekend into early
next week.
.FIRE WEATHER...
High dispersions are likely the next couple of days with high
mixing heights and stronger transport winds. Other than that, no
hazardous fire weather conditions expected.
.HYDROLOGY...
The cold front will sweep through today and tonight with rainfall
amounts of less than an inch. Beyond tonight, virtually no
rainfall is expected and a period of dry weather is expected.
Many local rivers are in minor flood stage or forecast to get to
minor flood stage.
Please visit weather.gov/tae/hydrology_ahps_mmefs_monitor_tae for
the latest river forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 59 79 51 81 54 / 70 0 0 0 0
Panama City 61 76 58 78 62 / 60 0 0 0 0
Dothan 55 73 51 78 54 / 60 0 0 0 0
Albany 59 74 51 78 54 / 80 0 0 0 0
Valdosta 61 76 51 78 54 / 70 10 0 0 0
Cross City 64 79 54 79 56 / 60 30 0 0 0
Apalachicola 62 75 58 76 62 / 70 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Special weather statement, Apr 29, 2:51 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Wed Apr 29 2020
FLZ012>014-112-114-292045-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-
351 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHEASTERN
BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 445 PM EDT/345 PM CDT/...
At 351 PM EDT/251 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Callaway to 11 miles
southwest of Tyndall Air Force Base. Movement was east at 25 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Callaway, Port St. Joe, Mexico Beach, Stonemill Creek, Tyndall Air
Force Base, Parker, Wewahitchka, Nixon, Honeyville, Allanton,
Highland View, Chipola Cutoff, Ward Ridge, Overstreet, Milltown,
Cairo, Davis Beach, Kinard, Broad Branch and Chipola Park.
LAT...LON 2983 8549 2988 8549 2999 8567 3036 8545
3035 8515 3013 8514 3011 8514 3011 8515
2978 8526
TIME...MOT...LOC 1951Z 261DEG 19KT 3015 8548 2990 8566
21-WDSpecial weather statement, Apr 29, 3:45 PM EST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM CDT Wed Apr 29 2020
ALZ068-FLZ007>010-108-292145-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
345 PM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...WALTON...HOLMES AND
WESTERN WASHINGTON COUNTIES UNTIL 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a line of light rain
extending from near Samson to 6 miles northwest of Mary Esther.
Movement was east at 25 mph. Strong winds up to 45 mph are possible
behind this line as it moves east.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Geneva, Bonifay, Hartford,
Slocomb, Samson, Eglin Air Force Base, Union, Liberty, Live Oak,
Freeport, Malvern, Paxton, Ponce De Leon, Caryville, Esto,
Westville, Coffee Springs and Noma.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3038 8616 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3046 8639
3099 8639 3100 8619 3119 8619 3120 8549
3104 8549 3027 8607 3036 8640 3040 8639
TIME...MOT...LOC 2044Z 266DEG 23KT 3115 8606 3046 8675
21-WDSpecial weather statement, Apr 29, 3:49 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Wed Apr 29 2020
FLZ012>014-026-112-292130-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
449 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EASTERN
BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND
SOUTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 530 PM
EDT/430 PM CDT/...
At 448 PM EDT/348 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Mexico Beach, or 13 miles east of
Callaway, moving northeast at 25 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Honeyville, Abe Springs, Sharpstown,
Allanton, Chipola Cutoff, Red Hill, Overstreet, Marysville, Scotts
Ferry, Kinard, Hugh Creek, Broad Branch, Chipola Park, Wetappo and
Frink.
LAT...LON 3005 8548 3035 8529 3040 8506 3004 8507
3000 8524 2998 8537 3001 8537 3002 8539
2998 8539 2997 8542
TIME...MOT...LOC 2048Z 240DEG 16KT 3007 8536
21-WDSpecial weather statement, Apr 29, 4:55 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT Wed Apr 29 2020
ALZ068-069-FLZ007>013-108-112-292245-
Geneva AL-Houston AL-Coastal Bay FL-Central Walton FL-Holmes FL-
Inland Bay FL-Calhoun FL-South Walton FL-Jackson FL-North Walton FL-
Washington FL-
555 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND SOUTHERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...WESTERN JACKSON...BAY...
NORTHWESTERN CALHOUN...CENTRAL WALTON...HOLMES AND WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 645 PM EDT/545 PM CDT/...
At 553 PM EDT/453 PM CDT/, Doppler radar was tracking light rain
along a line extending from near Taylor to 9 miles south of Santa
Rosa Beach. Movement was east at 40 mph. Wind speeds up to 45 mph
are possible behind this line of light rain.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Cottonwood,
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Geneva,
Marianna, Chipley, Graceville, Dothan, Springfield, Hartford, Taylor,
Ashford, Slocomb and Cowarts.
LAT...LON 3039 8639 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3047 8637 3120 8582 3118 8510 3115 8507
3055 8533 3000 8568 3022 8605 3031 8639
TIME...MOT...LOC 2153Z 255DEG 36KT 3113 8553 3024 8629
21-WDSpecial weather statement, Apr 29, 6:19 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
719 PM EDT Wed Apr 29 2020
FLZ016-026-300000-
Liberty FL-Gadsden FL-
719 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GADSDEN AND NORTH CENTRAL
LIBERTY COUNTIES UNTIL 800 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Greensboro, or 11 miles east of Blountstown,
moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quincy, Greensboro, Gretna, Littman, Juniper, Douglas City, Mount
Pleasant, Jamieson, Santa Clara, Hardaway, Sycamore, Woods, Quincy
Airport, Lowry, Branchville, Sawdust, Dogtown, Florence and Shady
Rest.
LAT...LON 3032 8499 3049 8495 3071 8474 3069 8440
3054 8453 3041 8477
TIME...MOT...LOC 2319Z 229DEG 28KT 3045 8486
15-HARRIGANSpecial weather statement, Apr 29, 6:27 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 PM EDT Wed Apr 29 2020
FLZ014-015-026-114-300015-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Gulf FL-
727 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTHWESTERN LIBERTY
COUNTIES UNTIL 815 PM EDT/715 PM CDT/...
At 727 PM EDT/627 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southeast of
Blountstown to 7 miles southeast of Stonemill Creek to 16 miles
southwest of Port St. Joe. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port St. Joe, Mexico Beach, Stonemill Creek, Orange, Wewahitchka,
Honeyville, Vilas, Chipola Cutoff, Hosford, Jensen Place, Central
City, Cape San Blas, Red Hill, Clio, Milltown, Estiffanulga, Kern,
Lowry, Willis Landing and Nixon Garden.
LAT...LON 2973 8548 2982 8549 3020 8515 3020 8512
3023 8508 3032 8504 3046 8471 3042 8471
3042 8470 3006 8491 2959 8537
TIME...MOT...LOC 2327Z 220DEG 29KT 3033 8493 3009 8507 2965 8549
15-HARRIGAN